Arkansas, 2013Damaging Wind in Arkansas, August 4, 2013
August 4, 2013 · NWS TSA · 1 event in 1 county or zone
A frontal boundary extended across east central Oklahoma into west central Arkansas on the afternoon of the 4th. Widespread showers and thunderstorms occurred along this boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A frontal boundary extended across east central Oklahoma into west central Arkansas on the afternoon of the 4th. Widespread showers and thunderstorms occurred along this boundary. Most of the activity remained below severe limits but an isolated severe storm produced damaging wind in Crawford County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 4, 2:29 PM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 4, 2:29 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
329 PM CDT SUN AUG 4 2013
.DISCUSSION...
BIGGEST CONCERN THROUGH TONIGHT AND INTO TOMORROW WILL BE THE
POTENTIAL FOR ADDITIONAL HEAVY RAINFALL ALONG THE NRN FRINGES OF THE
FORECAST AREA.
SHOWERS/ISOLATED THUNDERSTORMS CONTINUE ACROSS MUCH OF SE KS/SW
MO/FAR NE OK AND NW AR THIS AFTERNOON...AHEAD OF A MCV CURRENTLY
MOVING E ACROSS SRN KS. CLOUD/PRECIP SHIELD HAS RESULTED IN A
WELL-DEFINED DIFFERENTIAL HEATING BOUNDARY THAT STRETCHED FROM NW OK
INTO WCNTRL AR...WITH RECENT ISOLATED THUNDERSTORM DEVELOPMENT NOTED
S OF KFSM. ONSET OF LOW-LEVEL JET THIS EVENING/OVERNIGHT WILL KEEP
CONVECTION GOING...ALTHOUGH MODEL PLACEMENT OF HEAVIEST RAINFALL
AXIS VARIES THROUGH TONIGHT...WITH THE GFS SLIGHTLY FARTHER S THAN
THE NAM/ECMWF/GEM. CONFIDENCE ISN'T AS HIGH AS THE PAST FEW
DAYS...AND PLAN ON A COMPOSITE QPF SOLUTION AT THIS TIME. WILL
EXTEND THE CURRENT FLASH FLOOD WATCH THROUGH AT 12Z MONDAY...AND
LATER SHIFTS MAY NEED TO EXTEND THIS.
SFC BOUNDARY WILL LIFT GRADUALLY N MONDAY NIGHT INTO TUESDAY...WITH
UPPER FLOW TRANSITIONING TO A MORE WLY DIRECTION. WILL CONTINUE WITH
LOW POPS ALONG THE KS/MO BORDERS...ALTHOUGH BULK OF CONVECTION IS
EXPECTED TO REMAIN TO OUR N.
A SFC FRONT IS EXPECTED TO MOVE INTO THE REGION LATE WEDNESDAY...AND
STALL ACROSS THE AREA THROUGH THE END OF THE WEEK. BROAD WLY/SWLY
UPPER FLOW SHOULD SUPPORT MOSTLY POST-FRONTAL PRECIPITATION WITH THE
FEATURE...AND THE BEST CHANCES APPEAR TO BE WEDNESDAY NIGHT INTO
THURSDAY AT THIS TIME. ECMWF/GFS SUGGEST A REASONABLE SUB-TROPICAL
CONNECTION DURING THIS PERIOD...SO WE'LL NEED TO BE AWARE OF
ADDITIONAL HEAVY RAINFALL.
MONDAY/TUESDAY SHOULD BE THE HOTTEST DAYS OF THE COMING WEEK...WITH
HIGHS PUSHING 100F ACROSS MUCH OF ERN OK/WCNTRL AR. WILL LIKELY NEED
HEAT HEADLINES FOR THESE DAYS...BUT WILL DEFER TO EVENING/NIGH CREW
FOR FINAL DECISION.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 74 99 77 100 / 30 10 10 10
FSM 74 97 75 100 / 30 30 10 10
MLC 75 100 76 101 / 20 10 10 10
BVO 73 97 72 100 / 40 20 20 10
FYV 72 93 73 95 / 60 40 20 10
BYV 69 90 72 94 / 70 60 20 10
MKO 72 99 74 99 / 30 20 10 10
MIO 72 96 74 97 / 70 30 30 10
F10 75 99 76 100 / 20 10 10 10
HHW 75 100 75 100 / 10 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ056-OKZ057-OKZ058-
OKZ063.
AR...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
&&
SHORT TERM...22
LONG TERM....18Hazardous weather outlook, Aug 4, 3:22 PM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
422 PM CDT SUN AUG 4 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
422 PM CDT SUN AUG 4 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...ARKANSAS RIVER VALLEY IN EAST CENTRAL OKLAHOMA AND WEST
CENTRAL ARKANSAS.
ONSET...ONGOING THROUGH 7 PM.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OF A NOWATA TO JAY TO FAYETTEVILLE LINE.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING THROUGH EARLY EVENING.
DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ALONG A BOUNDARY
ORIENTED ALONG THE ARKANSAS RIVER IN WEST CENTRAL ARKANSAS AND
INTO EAST CENTRAL OKLAHOMA. WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...BUT THERE IS SUFFICIENT INSTABILITY IN PLACE TO
SUPPORT A DOWNBURST AND LARGE HAIL THREAT. IN ADDITION...DUE TO
THE PRESENCE OF THE BOUNDARY...ITS LOCAL EFFECTS ON THE LOW LEVEL
SHEAR...AND VERY HIGH MOISTURE POOLED ON ITS NORTH SIDE...A
LIMITED TORNADO THREAT ALSO EXISTS.
WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS CONTINUE LATE THIS
AFTERNOON ACROSS AREAS ALONG AND NORTH OF HIGHWAY 412 IN NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. THE MAIN THREAT WITH THIS WILL BE
LOCALIZED FLOODING DUE TO EARLIER HEAVY RAINS AND ANTECEDENT SOIL
CONDITIONS.
TONIGHT...ANOTHER THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP IN
KANSAS AND MOVE TO THE SOUTHEAST TOWARD PARTS OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. LOCALIZED HEAVY RAINS AND
FLOODING POTENTIAL WILL BE THE MAIN CONCERN...BUT A LIMITED THREAT
OF GUSTY WINDS AND HAIL WILL EXIST. A FLASH FLOOD WATCH CONTINUES
FOR AREAS NORTH AND EAST OF A NOWATA TO JAY TO FAYETTEVILLE LINE
THROUGH SUNRISE MONDAY MORNING.
IN ADDITION TO THE THUNDERSTORMS...HOT AND HUMID CONDITIONS
CONTINUE ACROSS PORTIONS OF SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS...WITH TRIPLE DIGIT HEAT INDICES TO CONTINUE THROUGH THE
REST OF THE AFTERNOON AND INTO THE EARLY EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL GRADUALLY DECREASE MONDAY AND TUESDAY...AND
WILL BE CONFINED MAINLY TO WESTERN ARKANSAS AS RIDGING STRENGTHENS
ALOFT. A WEAK FRONTAL BOUNDARY WILL BRING THUNDERSTORM CHANCES TO
THE REGION FOR THE MIDDLE TO LATTER HALF OF THE WEEK AND INTO THE
WEEKEND. HOT AND HUMID WEATHER...WITH TRIPLE DIGIT HEAT INDICES...WILL
PERSIST SOUTH OF THIS FRONT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Aug 4, 2:54 PM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
354 PM CDT SUN AUG 4 2013
OKZ072-074-076-042130-
HASKELL OK-LE FLORE OK-SEQUOYAH OK-
354 PM CDT SUN AUG 4 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHEASTERN HASKELL AND NORTHERN LE FLORE
IN EAST CENTRAL OKLAHOMA
SOUTHERN SEQUOYAH
AT 354 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF COWLINGTON...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...COWLINGTON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3545 9477 3526 9471 3525 9491 3536 9495
TIME...MOT...LOC 2054Z 257DEG 6KT 3532 9484Special weather statement, Aug 4, 3:25 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
425 PM CDT SUN AUG 4 2013
OKZ072-042200-
SEQUOYAH OK-
425 PM CDT SUN AUG 4 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
CENTRAL SEQUOYAH
AT 425 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF SALLISAW...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SALLISAW.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3539 9468 3538 9489 3540 9490 3547 9491
3551 9468
TIME...MOT...LOC 2125Z 258DEG 9KT 3543 9483Special weather statement, Aug 4, 4:06 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
506 PM CDT SUN AUG 4 2013
ARZ029-OKZ076-042230-
LE FLORE OK-SEBASTIAN AR-
506 PM CDT SUN AUG 4 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
WESTERN SEBASTIAN
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
AT 507 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SCULLYVILLE...
MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...ROCK ISLAND...SPIRO...POCOLA...SCULLYVILLE...
BRADEN...MILL CREEK...HACKETT...JENSON AND BONANZA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3518 9435 3518 9461 3527 9464 3531 9455
3530 9449 3533 9449 3536 9442
TIME...MOT...LOC 2207Z 253DEG 5KT 3524 9454Special weather statement, Aug 4, 4:22 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
522 PM CDT SUN AUG 4 2013
ARZ019-OKZ072-042300-
CRAWFORD AR-SEQUOYAH OK-
522 PM CDT SUN AUG 4 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN CRAWFORD
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN SEQUOYAH
AT 522 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF SHORT TO 3 MILES SOUTHWEST OF DORA...
MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...SHORT...UNIONTOWN...FIGURE FIVE AND DORA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3542 9449 3557 9469 3564 9456 3564 9447
3550 9433
TIME...MOT...LOC 2222Z 230DEG 7KT 3554 9461 3544 9448Special weather statement, Aug 4, 4:40 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT SUN AUG 4 2013
ARZ019-OKZ069-072-042315-
ADAIR OK-CRAWFORD AR-SEQUOYAH OK-
540 PM CDT SUN AUG 4 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN CRAWFORD
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN SEQUOYAH
IN NORTHEAST OKLAHOMA
SOUTHEASTERN ADAIR
AT 540 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF SHORT TO 6 MILES NORTH OF SHORT
TO 5 MILES SOUTH OF SHORT...MOVING NORTHEAST AT 15 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...SHORT...
UNIONTOWN...CEDARVILLE...NATURAL DAM AND LEE CREEK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3554 9427 3549 9449 3560 9456 3567 9465
3576 9448 3573 9435
TIME...MOT...LOC 2240Z 246DEG 11KT 3565 9460 3566 9450
3550 9447Thunderstorm Wind, Crawford
- When
- August 4, 4:55 PM CST
- Where
- Crawford County, 0.41 mi NE of Natural Dam
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.655, -94.396
Strong thunderstorm wind blew down large tree limbs, blocking the roadway north of Natural Dam.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kansas, August 4 to 5, 2013$2.2 million · 33 events
- Hail and Damaging Wind in Massachusetts, August 4, 2013$3.0 million · 1.25 in hail · 4 events
- Flash Flooding in New Mexico, August 4, 2013$95,000 · 3 events
- Debris Flows in Washington, August 4, 2013$50,000 · 2 events
- Flash Flood and Hail in Maine, August 4, 2013$30,000 · 1.75 in hail · 4 events
- Damaging Wind in Florida, August 4, 20133 injured · 1 event
- Flash Flooding and Hail in Colorado, August 4, 2013$20,000 · 1 in hail · 8 events
- Hail in Wyoming, August 4, 20131.75 in hail · 5 events
- Dense Fog in West Virginia, August 4, 20133 events
- Hail in Puerto Rico, August 4, 2013$2,000 · 0.25 in hail · 2 events
- Hail in Maine, August 4, 20131 in hail · 2 events
- Damaging Winds in Florida, August 4, 2013$2,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 473747.